MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT FLAT PE HC LINER Ø 36 / F; PE FLAT LINER

MEDACTA INTERNATIONAL SA LINER: CC E CC LIGHT FLAT PE HC LINER Ø 36 / F; PE FLAT LINER
Catalog Number 01.26.3648HCT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 11 october 2018.Lot 180143: (b)(4) items manufactured and released on 08 may 2018.Expiration date: 2022-09-24.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Other piece involved: liner cc e cc light flat pe liner ø 32 / e reference 01.26.3244stt (k103352).Lot 180131: (b)(4) items manufactured and released on 06 may 2018.Expiration date: 2022-09-24.No pieces have been sold up to now.Investigation performed by washing and packaging manager on 11 october 2018.Immediately after the receipt of the complaint we checked the entire lot 180131 ((b)(4) pieces).All pieces were found.The pictures received "confirme" that the components were mixed up and the immediate check confirmed the mix up of the components.During the investigation we discovered that the two lots were processed at the carton box stage on the same day.Moreover, both lots are involved in a anomaly, both lots were reworked in the cleaning room.During the matching of the pieces with the packaging the operator wrongly associated the pieces with their box.Due to the event the procedure has been reviewed, the operators have been made aware about the issue and a computerised systems have been introduced in order to prevent similar events.
 
Event or Problem Description
During surgery the surgeon went to use an implant that was packaged in a box labelled as a 36/f liner.When the surgeon implanted the liner into a 56mm cc trio cup, the liner seemed to be too small.Upon further investigation, the agent and surgeon noticed that the box and stickers were labelled with 36/f yet the implant and implant blister pack was labelled 32/e liner.The agent used a second implant to complete the case.

Brand Name
LINER: CC E CC LIGHT FLAT PE HC LINER Ø 36 / F
Common Device Name
PE FLAT LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7955804
Report Number3005180920-2018-00770
Device Sequence Number11183016
Product Code LZO
UDI-Device Identifier07630030807688
UDI-Public07630030807688
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Catalogue Number01.26.3648HCT
Device Lot Number180143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;